MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Irritability (2421)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation the patient had expressed some concerns and issues about the lens that was implanted.The patient stated must use readers, since the patient can't see up close very good, it was like the lens had a cloud over it.The patient could see better from the left eye with a contact lens.It seems to do all of the work now.At night, there is a "halo" or "starburst" of light with the multi-focal lens to where the patient could not see out of it.The patient was constantly using eye drops in the right eye like never before, because it always feels dry and irritated, pretty much every day.Sometimes, it's like there is something in the eye, as when a contract lens gets curled up in the top of the eye by accident.It is very uncomfortable most days.The patient recently had the yag surgery on right eye really didn't notice a difference and still have to wear readers to see close up.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been provided indicating that the patient used calcineurin inhibitor immunosuppressants to address symptoms of dry and irritated eye.

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16982149
Report Number1119421-2023-00933
Device Sequence Number12462668
Product Code MFK
UDI-Device Identifier00380652429511
UDI-Public00380652429511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.100
Device Lot Number15038095
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown